Testosterone Supplements Side Effects



Testosterone supplements in the form of testosterone boosters are commonly used by middle-aged men and those who are older. This is mainly because Testosterone is the principal hormone, controlling a range of metabolic, sexual and reproductive functions in the male body. Thus, it is usually prescribed to men who are seeking to maintain their muscle mass or increase their muscular strength apart from alleviating symptoms like low energy levels and lower libido levels. Testosterone supplements help to raise the overall mood and this helps to fight symptoms of depression. However, people seeking to start a hormone supplementation regimen should also be guarded against some Testosterone Supplements Side Effects. The most common of these have been explained below.

Possible Testosterone Supplements Side Effects

Firstly, it is vital to understand that it is not necessary that everybody who is taking testosterone supplements will suffer from some sort of side-effect. The manner in which the body reacts to these supplements varies a lot, across each individual. The most common symptoms that are usually felt when first starting testosterone supplementation regime include nausea and vomiting apart from headaches. There might be a short period of decreased sexual interest before the benefits of the hormone supplement therapy begin to surface.

Women who are on testosterone supplements also complain about skin changes such as increase in the skin’s sebum production and some degree of hair loss, i.e. the scalp hair, while the amount of facial hair might increase. Both the genders are equally prone to developing acne when first starting this regimen. During the first few weeks of using testosterone supplements there might be some abrupt mood changes and unexplained phases of anxiety and depression and problems such as snoring heavily.

Please note that most people need to pass through a phase of getting used to the supplements and many of the testosterone supplements side effects are short-lived, such as allergic reactions of the skin in the form of rashes. The more serious testosterone supplements side effects include trouble in urinating and a burning sensation in the nipples. This kind of breast-related discomfort is seen among men and women using testosterone supplements. Men might also suffer phases of prolonged or frequent erections. Among women, the more serious side effects include hirsutism and deepening of voice where the voice develops a typical kind of hoarseness. Similarly, there might be water retention in the body that often leads to enlarged clitoris and irregularity in the menstrual periods.

People who feel a persistent pain in the abdominal section might be suffering from extra load on the liver that can happen when a period of testosterone supplementation is combined with high-protein diet. This is usually seen among bodybuilders.. The side effect of the body retaining extra water is also called edema and this can increase the blood pressure which can prove rather problematic for those with a history of heart disease. Some people might also complain about decreased ability to exercise or shortness of breath, some degree of swelling in the hands and ankles (that is often localized edema) and a sense of laziness or tiredness. However, these symptoms are still manageable and many of them are likely to fade away once the supplements are fully metabolized by the body. Yes, those with a history of cardiac or liver problems should be extremely sensitive to any side-effect and immediately seek the attention of a healthcare practitioner.

Comments are closed.